Alert archive / Kentucky / River Flood Warnings in 2014
River Flood Warning 28, NWS Louisville, KY
NWS Louisville, KY issued this river flood warning at Apr 30, 2014, 3:52 PM EDT for Bourbon County, Kentucky. It took effect at Apr 30, 2014, 8:07 PM EDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2014, 3:52 PM EDT (19:52 UTC)
- In effect from
- Apr 30, 2014, 8:07 PM EDT
- Expired
- May 1, 2014, 11:31 PM EDT
- In force
- 27 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- Minor
County Bourbon County, KY
The radar
The Jackson,KY radar (KJKL), 105 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Stoner Creek at Paris (PRSK2).
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03251900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Apr 30, 3:05 PM EDT, 47 minutes earlier.
Area forecast discussion, Apr 30, 3:05 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 305 PM EDT Wed Apr 30 2014 .SHORT TERM (Now through Thursday Night)... Issued at 300 PM EDT Wed Apr 30 2014 We'll remain under the influence of an upper low wobbling across the upper Midwest through Thurs night. This will result in on and off isld showers and/or drizzle and cool conditions. Looks like the best chance for some light isld precip would be this evening and then again Thurs during the day as vorticity swings through the area along the south side of the upper low along with a weak sfc trough. Thus, have 20-30% POPs for this evening and Thurs. It's possible light precip could occur tonight or Thurs night as well with multiple waves swinging around the upper low and plenty of low level moisture in place. However, will hold off and try to just pinpoint the best times for isld showers. Temperatures will remain on the cool side with the upper low in place over the Midwest. 40s look on track for lows tonight and Thurs night with Thurs night being slightly cooler. Expect high temps Thurs in the lower 60s. .LONG TERM (Friday through Wednesday)... Issued at 300 PM EDT Wed Apr 30 2014 The synoptic pattern at the start of the long term period will feature a trough across the eastern 2/3rd of the U.S., with an amplified ridge building into the west coast. The pattern will slowly deamplify this weekend, before amplification occurs once again next week as an upper-level ridge builds into the Ohio Valley. After a few light rain chances early in the long term period, the rest of it will be characterized by a warming trend and drier weather. Friday looks to be the least pleasant day of the long term period, as the Ohio Valley will still remain under the influence of the pesky upper-level low. 850mb temperatures will only be around 1-3 C, which means quite a cool day is in store (highs only in the lower 60s). As is typically the case with these systems, the day will start as partly cloudy, but sunshine will quickly cause widespread strato-cu to develop by the late morning/early afternoon. It still appears that a few isolated showers are possible, mainly across southern IN and north-central KY, where the closer proximity to the cold core low will make for better shower potential. The warm and drier trend will begin on Saturday, as warm air advection commences. 850mb temps will rise into into the 8-10C range, with some peaks of sun returning. Given the better potential for sunshine and the overall trend in guidance of kicking the upper low out quicker, have bumped up Saturday temperatures several degrees from the previous forecast. This puts highs in the upper 60s to lower 70s, with even some middle 70s possible in a few locations. All-in-all, it's shaping up to be a rather pleasant day for outdoor activities, although it could be a bit windy with speeds of 10-15 mph, gusting to 20-25 mph. A lee cyclone will form and remain in place Sunday through the first part of next week as a trough digs into the western CONUS. This will sharpen a warm front somewhere across the Ohio Valley Sunday into Monday, likely making for a gradient in high temperatures. For now will continue to stick with the multi-model consensus given the uncertainty in exact frontal position, which puts highs in the lower 70s in the Northern Bluegrass, with lower 80s possible in south-central KY. By Tuesday, the front will lift well north of the region as the surface low ejects into the Central Plains. This will put all of the Ohio Valley well within the warm sector, which means temperatures will be quite warm. Have bumped highs up into the lower 80s for both days, but think that mid to even upper 80s could be possible in some spots by the middle of next week (especially across southern KY). Despite the front nearby, it appears forcing for ascent will be absent, thus expect Sunday through Tuesday to be dry. && .AVIATION (18Z TAF Update)... Issued at 130 PM EDT Wed Apr 30 2014 VFR conditions are expected for the rest of the afternoon as skies become only partly cloudy with a slow moving frontal boundary crossing the region. This evening expect better low level moisture to push back into the region as a vort max rounding the backside of the upper Midwest low pressure system moves into the Ohio Valley. Expect cigs between 2.5-3.5 kft to be re-established over the area. The TAF does reflect the low end of the range bringing the TAF sites into the MVFR cat for a time tonight. High-res and short range guidance really straddled the MVFR/VFR cat with cigs so went pessimistic in the TAFs based on observed MVFR cigs downstream. The upper level wave may even generate an isolated shower or drizzle but either should be inconsequential to flight conditions. Cigs should improve to VFR levels late tonight or toward tomorrow morning. Winds will be out of the W this afternoon gusting at times up to 17-20 kts. Wind gusts will decline this evening with winds backing slightly to WSW overnight. West winds will again pick up for tomorrow in a tight sfc pressure gradient with gusts to around 20 kts expected for tomorrow afternoon. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && Short Term........AMS Long Term.........KJD Aviation..........AMS
Hazardous weather outlook, Apr 30, 3:15 PM EDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 315 PM EDT WED APR 30 2014 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-011915- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 315 PM EDT WED APR 30 2014 /215 PM CDT WED APR 30 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. AMS/KD
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 8:33 PM EDT | Special Weather Statement | LMK | Bullitt, Shelby, Spencer | 22 min |
| Apr 29, 8:43 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Henry, Jefferson, Nelson, Shelby and 1 more | 27 min |
| Apr 29, 10:51 PM EDT | River Flood Warning | LMK | Edmonson | 51 hr |
| Apr 29, 10:51 PM EDT | River Flood Warning | LMK | Butler, Muhlenberg, Ohio | 5 days |
| Apr 29, 10:53 PM EDT | River Flood Advisory | LMK | Hart | 36 hr |
| Apr 29, 10:55 PM EDT | River Flood Advisory | LMK | Bourbon | 33 hr |
| Apr 30, 3:28 PM EDT | River Flood Warning | LMK | Nicholas, Robertson | 65 hr |
Nearby
River Flood Warnings in Kentucky, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.